Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Duluth, MN

June 7, 2011Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2011, 8:04 AM CDT for Koochiching County, Minnesota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 8:04 AM CDT (13:04 UTC)
Expired
Jun 7, 2011, 8:45 AM CDT
In force
41 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Koochiching County, MN

The radar

The Duluth radar (KDLH), 211 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WUUS53 KDLH 071304
SVRDLH
MNC071-071345-
/O.NEW.KDLH.SV.W.0085.110607T1304Z-110607T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
804 AM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 845 AM CDT

* AT 802 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF MARGIE...OR 47 MILES SOUTHWEST OF INTERNATIONAL
  FALLS...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARGIE...BIG FALLS...GRAND FALLS...LOMAN...INDUS AND LITTLEFORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4852 9380 4854 9362 4821 9322 4801 9419
      4824 9443 4863 9383
TIME...MOT...LOC 1304Z 238DEG 38KT 4814 9413
WIND...HAIL 60MPH 1.00IN

$$

GOHDE
2 follow-up statements
903 
WWUS53 KDLH 071323
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
823 AM CDT TUE JUN 7 2011

MNC071-071345-
/O.CON.KDLH.SV.W.0085.000000T0000Z-110607T1345Z/
KOOCHICHING MN-
823 AM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KOOCHICHING
COUNTY UNTIL 845 AM CDT...

AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF GRAND FALLS...OR 31 MILES SOUTHWEST OF INTERNATIONAL
FALLS...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLEFORK AROUND 840 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4852 9380 4854 9362 4821 9322 4801 9419
      4824 9443 4863 9383
TIME...MOT...LOC 1323Z 238DEG 38KT 4832 9389
WIND...HAIL 60MPH 1.00IN

$$
CLC
895 
WWUS53 KDLH 071348
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
848 AM CDT TUE JUN 7 2011

MNC071-071356-
/O.EXP.KDLH.SV.W.0085.000000T0000Z-110607T1345Z/
KOOCHICHING MN-
848 AM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR KOOCHICHING COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

PEA SIZE HAIL AND GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE WITH 
THE STORM AS IT MOVES ACROSS U. S. HIGHWAY 53 BETWEEN INTERNATIONAL 
FALLS AND RAY.

LAT...LON 4852 9380 4854 9362 4821 9322 4801 9419
      4824 9443 4863 9383
TIME...MOT...LOC 1323Z 238DEG 38KT 4832 9389

$$
CLC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:47 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 7, 7:47 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
747 AM CDT TUE JUN 7 2011

.AVIATION...06/07/12Z ISSUANCE...
VFR CONDITIONS FOR THE NEXT 36 HOURS...WITH LIFR CONDITIONS IN
ISOLATED THUNDERSTORMS SOUTH OF THE IRON RANGE AND ACROSS
NORTHWEST WISCONSIN TODAY AND TONIGHT. LIFR CONDITIONS IN LINES
AND CLUSTERS OF THUNDERSTORMS TO THE NORTH...ALONG THE CANADIAN
BORDER...AND THROUGHOUT THE ARROWHEAD ALL MORNING AND INTO EARLY
AFTERNOON. SCATTERED THUNDERSTORMS WILL FOLLOW THESE THROUGH THE
AFTERNOON...THE EVENING AND OVERNIGHT. SOME THUNDERSTORMS COULD
BE ACCOMPANIED BY WINDS GUSTING TO 50 KNOTS OR MORE AND VERY LARGE
HAIL UP TO 2 INCHES.

&&

.PREV DISCUSSION... /ISSUED 358 AM CDT TUE JUN 7 2011/

DISCUSSION...A BROKEN LINE OF THE THUNDERSTORMS CONTINUES TO
AFFECT PORTIONS OF THE NORTHLAND...MAINLY ALONG AND JUST NORTH OF
US HWY 2. THE STORMS HAVE FREQUENTLY PULSED TO SEVERE LEVELS WITH
A FEW REPORTS OF 1 TO 1.5 INCH HAIL. HOWEVER MOST OF THE HAIL
REPORTS HAVE BEEN SUB-SEVERE. STORM TOTAL PRECIP AMOUNTS FROM KDLH
RADAR HAVE RANGED FROM 1 TO 5 INCHES...ALTHOUGH THE HEAVIEST
AMOUNTS ARE LIKELY CONTAMINATED. EVEN SO...THERE HAVE BEEN NO
REPORTS OF FLOODING AS OF YET. ALL OF THE THUNDERSTORM ACTIVITY
IS ASSOCIATED WITH A WARM FRONT LIFTING NWD OVER THE UPPER
MIDWEST. WE SO NO REASON WHY THE THUNDERSTORMS SHOULD DISSIPATE
OVER THE NEXT SEVERAL HOURS...ALTHOUGH THEY WILL LIKELY WEAKEN AS
THE LINE GRADUALLY LIFTS NWD. THERE SHOULD FINALLY BE SOME
DIMINISHMENT LATER THIS MORNING.

MOST OF THE NWP MODELS SHOW REDEVELOPMENT OF THUNDERSTORMS ACROSS
OUR NRN ZONES THIS AFTERNOON. THE STORMS WILL SPREAD ESEWD ACROSS
WRN LAKE SUPERIOR AND PORTIONS OF NRN WI THIS EVENING...ALTHOUGH
THE SOUTHERN EXTENT OF THE STORMS IS UNCERTAIN. MODERATE TO STRONG
INSTABILITY AND WIND SHEAR WILL PROBABLY RESULT IN THE DEVELOPMENT
IN SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS AND
POSSIBLY A FEW TORNADOES. FOR FURTHER DETAILS...PLEASE REFER TO
SWODY1 ISSUED BY THE SPC. THE LOW PRESSURE ASSOCIATED WITH THE
WARM FRONT WILL PROPAGATE EWD ACROSS THE FCST AREA LATE
TONIGHT...DRAGGING A COLD FRONT ALONG WITH IT. A DRY SLOT WILL
SPREAD ACROSS THE AREA BEHIND THE COLD FRONT...WITH ONLY A CHANCE
OF PRECIP REMAINING ACROSS OUR FAR NWRN AND SERN ZONES. THE PARENT
UPPER LEVEL TROUGH WILL MOVE EWD OVER NWRN ONTARIO
WEDNESDAY...BRINGING A CHANCE OF SHOWERS TO THE BORDER REGION.

SOUTH OF THE WARM FRONT WILL TEMPERATURES WILL BE IN THE 80S AND
LOWER 90S. FARTHER NORTH TEMPS SHOULD REMAIN IN THE 70S WITH 60S
ALONG THE LAKE SUPERIOR SHORELINE DUE TO ONSHORE FLOW. COOLER
TEMPS ARE EXPECTED FOR WEDNESDAY DUE TO CAA BEHIND THE FROPA.

EXTENDED...WEDNESDAY NIGHT THROUGH MONDAY.
A CHILLY COLUMN BECOMES AND REMAINS ESTABLISHED OVER OUR AREA.
SURFACE LOW PRESSURE OVER THE EASTERN LAKES CONTINUES EAST WHILE
HIGH PRESSURE OVER HUDSON BAY AND THE MANITOBA LAKES BUILDS TOWARD
OUR AREA WEDNESDAY NIGHT.  A SURFACE HIGH CENTER FIRST APPEARS OVER
LAKE SUPERIOR THURSDAY EVENING AND STRENGTHENS THROUGH THE WEEKEND.
WITH RISING HEIGHTS...AND EVENTUALLY RIDGING ALOFT LATE IN THE
WEEKEND AS WELL AS SURFACE PRESSURES REMAINING QUITE HIGH OVER
HUDSON BAY...THE OUTLOOK REMAINS DRY.  SOUTH WINDS BEHIND THE HIGH
MAY RESULT IN LIGHT RAIN SOUTH OF DULUTH AS A WARM FRONT REMAINS
WELL TO OUR SOUTH ON SATURDAY.  THE HUDSON BAY AND LAKE SUPERIOR
HIGH...WITH MORE RIDGING ALOFT...REGAINS STRENGTH SUNDAY AND SUNDAY
NIGHT.  THE LOW LEVEL SOUTH FLOW AND POSSIBLE SHORT WAVES RIDING
OVER THE RIDGE ALOFT MAY RESULT IN ISOLATED SHOWERS OR THUNDERSTORMS
SOMETIME EARLY IN THE COMING WEEK.

&&

.POINT TEMPS/POPS...
DLH  71  60  72  41 /  30  30  10  10
INL  76  56  62  35 /  60  50  40  10
BRD  90  63  68  46 /  20  10  10  10
HYR  90  68  82  42 /  20  30  10  10
ASX  72  66  79  43 /  40  40  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR LSZ140>147.

     SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LSZ121-148.

&&

SHORT TERM...EOM
EXTENDED....EOM
AVIATION...EOM
Hazardous weather outlook, Jun 7, 4:14 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
414 AM CDT TUE JUN 7 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
414 AM CDT TUE JUN 7 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MINNESOTA AND
PORTIONS OF NORTHERN WISCONSIN TODAY AND TONIGHT. THERE IS A
SLIGHT RISK THAT SOME THUNDERSTORMS MAY BE SEVERE TODAY AND THIS
EVENING WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES
ARE ALSO POSSIBLE. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST SEVERE WEATHER PRODUCTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

LSZ121-140>148-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
414 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR
TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME
THUNDERSTORMS MAY BE SEVERE TODAY AND THIS EVENING WITH LARGE HAIL
AND DAMAGING WINDS. FOR FURTHER DETAILS...PLEASE REFER TO THE
LATEST SEVERE WEATHER PRODUCTS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THERE IS A SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST
WINDS AND HIGH WAVES WILL CAUSE HAZARDOUS BOATING CONDITIONS FOR
SMALL CRAFT IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AND MONDAY.

BERDES

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jun 7, 4:21 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
421 AM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             BIGFORK                 47.75N 93.65W
06/07/2011  E0.88 INCH       ITASCA             MN   TRAINED SPOTTER

            HAIL BETWEEN DIME AND QUARTER SIZE. WIND GUST TO 30 MPH
            MEASURED.

&&

LAMERS
Local storm report, Jun 7, 5:28 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
528 AM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             1 W CASS LAKE           47.40N 94.56W
06/07/2011  E1.00 INCH       CASS               MN   EMERGENCY MNGR

            HAIL UP TO QUARTER SIZE COVERING THE GROUND.

0123 AM     HAIL             7 SE GRAND RAPIDS       47.16N 93.42W
06/07/2011  M0.50 INCH       ITASCA             MN   TRAINED SPOTTER

            JUST UNDER A HALF INCH SIZE HAIL

0140 AM     HAIL             6 W GRAND RAPIDS        47.23N 93.65W
06/07/2011  E0.88 INCH       ITASCA             MN   PUBLIC

0142 AM     HAIL             COHASSET                47.26N 93.62W
06/07/2011  M1.25 INCH       ITASCA             MN   TRAINED SPOTTER

            MEASURED LARGEST STONE TO BE HALF DOLLAR SIZE.

0150 AM     HAIL             GRAND RAPIDS            47.23N 93.52W
06/07/2011  E0.75 INCH       ITASCA             MN   TRAINED SPOTTER

0155 AM     HAIL             GRAND RAPIDS            47.23N 93.52W
06/07/2011  E1.00 INCH       ITASCA             MN   TRAINED SPOTTER

            HAILED FOR 5-10 MINUTES

0255 AM     HAIL             6 NNW DULUTH            46.86N 92.17W
06/07/2011  M1.00 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            LARGEST STONES QUARTER SIZE. HAIL FELL FOR 5 MINUTES.

0405 AM     HAIL             BIGFORK                 47.75N 93.65W
06/07/2011  E0.88 INCH       ITASCA             MN   TRAINED SPOTTER

            HAIL BETWEEN DIME AND QUARTER SIZE. WIND GUST TO 30 MPH
            MEASURED.

&&

PPARKE
Special weather statement, Jun 7, 6:52 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
652 AM CDT TUE JUN 7 2011

MNZ010-011-018-019-026-071230-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-SOUTH
ITASCA-
652 AM CDT TUE JUN 7 2011

...STRONG THUNDERSTORMS AFFECTING SOUTHEAST KOOCHICHING...NORTHEAST
ITASCA AND WEST CENTRAL SAINT LOUIS COUNTIES...

AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES WEST OF
NETT LAKE TO 4 MILES NORTHEAST OF COON LAKE TO PENGILLY...MOVING EAST
AT 45 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS.

* THUNDERSTORMS WILL BE NEAR...
  TOGO AND KEEWATIN BY 700 AM...
  STONY BROOK AND SNAKE TRAIL BY 705 AM...
  LITTLE SWAN AND CHISHOLM BY 710 AM...
  MEADOW BROOK BY 715 AM...
  KINNEY AND GREANEY BY 720 AM...
  LINDEN GROVE AND ZIM BY 725 AM...
  IDINGTON AND LEONIDAS BY 730 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4819 9283 4781 9241 4728 9225 4727 9330
      4780 9347 4818 9390

BERDES
Local storm report, Jun 7, 7:24 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
724 AM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HAIL             NETT LAKE               48.11N 93.08W
06/07/2011  M0.50 INCH       ST. LOUIS          MN   CO-OP OBSERVER

&&

SGOHDE
Special weather statement, Jun 7, 7:25 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
725 AM CDT TUE JUN 7 2011

MNZ010>012-019>021-071345-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN
LAKE-SOUTHERN COOK/NORTH SHORE-SOUTHERN LAKE/NORTH SHORE-
725 AM CDT TUE JUN 7 2011

...A LINE OF HEAVY THUNDERSTORMS IS MOVING THROUGH THE ARROWHEAD...

AT 721 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF PELLAND TO 4 MILES SOUTHEAST OF GHEEN TO MELRUDE...MOVING EAST AT
55 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...WITH AN INCH OR MORE OF RAIN WITHIN AN HOUR...

* THUNDERSTORMS WILL BE NEAR...
  RAY AND MARKHAM BY 730 AM...
  RANIER AND KABETOGAMA BY 735 AM...
  SOUDAN AND WAHLSTEN BY 740 AM...
  SKIBO AND FAIRBANKS BY 745 AM...
  RIDGE AND CRANE LAKE BY 750 AM...
  ROBINSON AND BABBITT BY 755 AM...
  WINTON AND ELY BY 805 AM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4863 9294 4854 9262 4846 9269 4843 9247
      4824 9236 4825 9229 4836 9229 4838 9206
      4826 9197 4821 9172 4810 9154 4805 9156
      4809 9124 4819 9108 4757 9080 4744 9104
      4718 9249 4792 9285 4852 9367 4865 9328

EOM
Special weather statement, Jun 7, 7:31 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
731 AM CDT TUE JUN 7 2011

MNZ010-011-018-071330-
KOOCHICHING-NORTH ITASCA-NORTH ST. LOUIS-
731 AM CDT TUE JUN 7 2011

...AN AREA OF HEAVY THUNDERSTORMS IS MOVING UP THE RAINY RIVER
VALLEY AND INTO THE CHIPPEWA NATIONAL FOREST...

AT 725 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF
BIRCHDALE TO 18 MILES NORTHWEST OF MIZPAH TO 27 MILES WEST OF ROSY...
MOVING EAST AT 55 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF VERY
HEAVY DOWNPOURS WITH AS MUCH AS TWO INCHES OF RAIN FALLING IN AN
HOUR OR SO...

* THUNDERSTORMS WILL BE NEAR...
  ORTH AND BIRCHDALE BY 740 AM...
  NORTHOME AND MIZPAH BY 745 AM...
  ROSY AND MARGIE BY 750 AM...
  LOMAN AND GRAND FALLS BY 755 AM...
  SQUAW LAKE BY 800 AM...
  WIRT AND OSLUND BY 805 AM...
  PELLAND AND LITTLEFORK BY 810 AM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4871 9427 4866 9421 4864 9385 4861 9381
      4852 9379 4855 9349 4861 9345 4865 9328
      4863 9297 4813 9298 4747 9351 4748 9442
      4856 9445 4871 9444 4873 9442

EOM

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:32 PM CDTSpecial Weather StatementDLHPine28 min
Jun 6, 10:54 PM CDTSpecial Weather StatementDLHCass81 min
Jun 6, 10:59 PM CDTSpecial Weather StatementDLHPine31 min
Jun 6, 11:31 PM CDTSpecial Weather StatementDLHPine44 min
Jun 6, 11:39 PM CDTSpecial Weather StatementDLHItasca96 min
Jun 6, 11:45 PM CDTSevere Thunderstorm WarningDLHPine27 min
Jun 7, 12:06 AM CDTAreal Flood AdvisoryDLHCass, Itasca3 hr
Jun 7, 1:02 AM CDTSevere Thunderstorm WarningDLHCass, Itasca43 min
Jun 7, 1:34 AM CDTSpecial Weather StatementDLHSaint Louis41 min
Jun 7, 1:37 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis53 min
Jun 7, 1:38 AM CDTSpecial Marine WarningDLH52 min
Jun 7, 1:54 AM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis51 min
Jun 7, 1:58 AM CDTSevere Thunderstorm WarningDLHSaint Louis47 min
Jun 7, 2:21 AM CDTSpecial Marine WarningDLH69 min
Jun 7, 2:23 AM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis52 min
Jun 7, 3:18 AM CDTSmall Craft AdvisoryDLH20 hr
Jun 7, 3:55 AM CDTSevere Thunderstorm WarningDLHSaint Louis20 min
Jun 7, 6:52 AM CDTSpecial Weather StatementDLHSaint Louis38 min
Jun 7, 7:25 AM CDTSpecial Weather StatementDLHLake, Saint Louis80 min
Jun 7, 7:31 AM CDTSpecial Weather StatementDLHItasca, Koochiching59 min
Jun 7, 8:41 AM CDTSpecial Weather StatementDLHLake49 min
Jun 7, 9:04 AM CDTSpecial Weather StatementDLHKoochiching26 min
Jun 7, 9:13 AM CDTSpecial Marine WarningDLH62 min
Jun 7, 9:29 AM CDTSpecial Weather StatementDLHKoochiching31 min
Jun 7, 9:48 AM CDTSpecial Weather StatementDLH27 min
Jun 7, 9:53 AM CDTSpecial Weather StatementDLH22 min
Jun 7, 10:02 AM CDTSpecial Weather StatementDLH43 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.